Progressive Random Choice
Emel Filiz-Ozbay and
Yusufcan Masatlioglu
Journal of Political Economy, 2023, vol. 131, issue 3, 716 - 750
Abstract:
We introduce a flexible framework to study probabilistic choice that accommodates heterogeneous types and bounded rationality. We provide a novel progressive structure for the heterogeneous types to capture heterogeneity due to varying levels of a behavioral trait. Given an order of alternatives, our progressive structure sorts the types by the extent to which they align with this order. Unlike the random-utility model, our model uniquely identifies the heterogeneity, allowing policy makers to perform an improved welfare analysis. As a showcase, we provide characterization of a well-studied type of bounded rationality: “less-is-more.” In addition, we provide conditions for unique identification of the underlying order for the less-is-more structure.
Date: 2023
References: Add references at CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
http://dx.doi.org/10.1086/721732 (application/pdf)
http://dx.doi.org/10.1086/721732 (text/html)
Access to the online full text or PDF requires a subscription.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ucp:jpolec:doi:10.1086/721732
Access Statistics for this article
More articles in Journal of Political Economy from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().